Format

Send to

Choose Destination
World Allergy Organ J. 2015 Apr 16;8(1):12. doi: 10.1186/s40413-015-0059-y. eCollection 2015.

Urticarial vasculitis induced by OTC diet pills: a case report.

Author information

1
School of Medicine, Universidad Espíritu Santo, Guayaquil, Ecuador ; RespiraLab Research Group, Hospital-Clínica Kennedy, Guayaquil, Ecuador.
2
Centro Dermatológico Loayza, Guayaquil, Ecuador.
3
Instituto Argentino de Alergia e Inmunología, Buenos Aires, Argentina.
4
RespiraLab Research Group, Hospital-Clínica Kennedy, Guayaquil, Ecuador.
5
School of Medicine, University of Heidelberg, Heidelberg, Germany.
6
School of Medicine, Universidad Espíritu Santo, Guayaquil, Ecuador.

Abstract

BACKGROUND:

Urticarial Vasculitis (UV) is in most of the cases idiopathic; however it has been associated with several conditions and drugs. Over the counter (OTC) diet pills are widely available, even on-line, but they are rarely regulated by pharmaceutical control.

CASE PRESENTATION:

We present the case of a 35-year-old female patient suffering of pruriginous and painful wheals more than 1 cm in diameter, with a burning sensation. The eruption lasted more than 24 hours and was accompanied by angioedema, headache and myalgia. No remarkable medical history was found, except for previous intake of OTC diet pills. UV diagnosis was confirmed by the skin biopsy of a lesion.

CONCLUSION:

OTC diet pills are widely available worldwide, and due to its widespread use, allergologists and dermatologist should be able to recognize symptoms and lesions of cutaneous vasculitis, which may be under reported.

KEYWORDS:

OTC diet pills; Urticarial Vasculitis; Weight loss

Supplemental Content

Full text links

Icon for BioMed Central Icon for PubMed Central
Loading ...
Support Center